Antibiotic Levaquin Warning!
The Potent Antibiotic Levaquin Has Been Tied to Painful Tendon Ruptures and Other
Have you or a loved one suffered tendon ruptures or tendonitis after taking potent
antiobiotic Levaquin? If so, you may be entitled to compensation. Levaquin Attorney.
Levaquin (generic levofloxacin) is a powerful, prescription antibiotic made by
Ortho-McNeil Pharmaceutical that has been linked to an increased risk of tendon ruptures, tendonitis, and other
serious injuries. As part of the group of antibiotics called fluoroquinolones, Levaquin is commonly used to treat
bacterial infections of the sinuses, skin, lungs, ears, airways, bones, and joints. Tendons can rupture quickly,
within hours of taking Levaquin, or the injury may take weeks to develop. In some cases, patients feel pain and
notice swelling or bruising in the area of the tendon, but some patients report seeing no symptoms of problems
before they are injured.
You May Be Entitled to Compensation
FDA Warns Users of Levaquin About Risk of Tendon Ruptures
The U.S. Food and Drug Administration in July 2008 ordered Ortho-McNeil
Pharmaceutical to add prominent "Black Box" warnings about the risks of tendon ruptures and tendonitis to the
packaging of Levaquin. The FDA required the drug manufacturer to further alert patients, pharmacists and physicians
of the increased risk of such injuries after taking the drug.
Although the FDA said many of the injuries could be avoided if patients stopped
taking the drug at the first sign of pain or swelling in the tendon and notified their physicians, some injured
patients experienced no pain or swelling in the tendon before suffering their injuries.
Other Antibiotic Brands Linked to Tendon Injuries
In addition to Levaquin, the following brands of antibiotics have also been
associated with painful tendon ruptures, tendonitis, and torn tendons: Cipro (ciprofloxacin or ciprofloxacin
hydrochloride), made by Bayer HealthCare, Avelox (moxifloxacin hydrochloride), made by Bayer HealthCare
Other Common Antibiotic Injuries:
The use of Levaquin and other fluoroquinolone antibiotics has also been linked to
injuries including: Swelling of the throat and face, Difficulty swallowing or breathing, Irregular heartbeat,
Tingling sensation in the extremities, Hives, Loss of consciousness.
If you or a loved one suffered a ruptured tendon, tendonitis, or other injury
while taking Levaquin, we encourage you to seek legal help.